For many years I have had cysts on the epididimus which have given me some discomfort from time to time. They have recently been scanned at Spiers Hospital and am assured that's all it is and there is absolutely nothing more serious.
In August I had a "Triple" hernia operation, one either side in the groin and one around the belly button carried out at a Spiers Hospital in Leicester by Mr. Lloyd.(Brilliant) The operation was by lapropscopy. From time to time I still get a sort of pain as if from a pin is being stuck in from the left hand side of the testical and then a dull sort of ache like toothache for a few days....particularly when sitting. My own Doctor and Mr. Lloyd have both examined me and assured me that's all it is, there is nothing serious and both have suggested that unless the pain becomes too much, or the cyst becomes uncomfortable in size don't have the cysts removed. Presumably because of possible side effects and because I am a natural born coward.
Mr. Lloyd did suggest that it was possible the hernia op. on that side had moved something that made it possible for the cyst to grow.
Could you give me some idea why I get these intermittent aches and is there anyway to avoid them or some sort of painkiller to help. I DON'T particularly like taking painkillers.
It is possible that the cyst has got larger after your surgery and the stretching has caused it to become painful. It’s also possible that after your hernia repair you could have ‘referred pain’ – that’s pain that starts at one site in your body and is felt in another. This happens because some nerves supply more than one part of the body and the brain can’t distinguish the messages it gets.
Even if surgery is successful, it is possible to get scar tissue which can cause pain from time to time. The problem with scar tissue is that removing it involves more surgery, and can often cause more scarring. This sort of pain may respond to simple painkillers such as paracetamol. However, if it’s only happening occasionally and doesn’t last for long you would have to take painkillers regularly to avoid it, since even the most fast-acting tablets take about 20 minutes to work.
You may find that within the next few months the pain settles down, since it can take some months for the body to get back to normal.
Answered by Dr Sarah Jarvis.
You may also be interested in...
Testicular lumps and swelllings
General self-help tips for pain